How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10449
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

My chihuahua had a bad reaction to Vectra 3D and is shaking

Customer Question

my chihuahua had a bad reaction to Vectra 3D and is shaking his head and ear twitching ? giving him benadryl how long with this last its been 3 days
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 2 years ago.

Hello, I'm Dr. Deb

I recently came online and see that your question about your dog hasn't been answered. I'm so sorry that you've had to wait for a response, but if you still need assistance, I'd like to help if I can.

.

While most dogs tolerate Vectra very well, there are a few who don't. Lethargy and twitching have been reported with the signs lasting anywhere from 24-72 hours. The issue is thought to be the permethrin ingredient, which can cause a paresthesia ("pins and needles" sensation) in some dogs. This wouldn't be considered toxic per se but rather an adverse reaction...but clearly not one which you'd want to repeat so this drug should be avoided in future (which I'm sure you plan to do).

Benadryl wasn't a bad drug to give him but isn't likely to help a great deal.
I assume you bathed him already which might have helped to remove any residual product. I don't know if it would be of help now, but you could also apply Vitamin E to the sites where you placed the Vectra although I typically advise this sooner than 3 days if my patient is reacting to this product.

If your dog continues to shake his head, then it's possible that an ear infection has developed although I'm not a huge fan of coincidence. If this is a drug reaction (which is likely to be the case), then his symptoms should resolve sometime today.

I hope this helps although, again, my apologies for the delayed reply. Deb
Expert:  Dr. Deb replied 2 years ago.
Larissa:
I'm just following up on your dog. How is he doing today? Deb